Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 29, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 4, 2005, 5:32 PM CDT for Collin County, Rockwall County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2005, 5:32 PM CDT (22:32 UTC)
- Expired
- Aug 4, 2005, 7:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Collin County, TX, Rockwall County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 92 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.5 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 763 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 042234 FFWFWD TXC085-397-050030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 532 PM CDT THU AUG 4 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN COLLIN COUNTY IN NORTH CENTRAL TEXAS ROCKWALL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 730 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A NEARLY STATIONARY THUNDERSTORM CLUSTER. THE HEAVY RAIN EXTENDS FROM 5 MILES SOUTWEST OF FARMERSVILLE...TO 8 MILES EAST OF ROCKWALL. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO JOSEPHINE AND ROYSE CITY. RAINFALL OF OVER 2 INCHES HAS BEEN ESTIMATED BY RADAR OVER SOUTHEASTERN COLLIN COUNTY SINCE 430 PM. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3285 9649 3285 9631 3310 9631 3312 9653 $$
1 follow-up statement
000 WGUS74 KFWD 042308 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 606 PM CDT THU AUG 4 2005 TXC085-397-050030- COLLIN TX-ROCKWALL TX- 606 PM CDT THU AUG 4 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 730 PM CDT FOR ROCKWALL AND SOUTHEASTERN COLLIN COUNTIES... AT 604 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING HEAVY RAIN FROM JUST NORTH OF ROCKWALL...TO JUST SOUTHEAST OF WYLIE. MOVEMENT WAS WEST AT 10 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROYSE CITY. RAINFALL OF UP TO 3 INCHES HAS FALLEN OVER SOUTHEASTERN COLLIN COUNTY..WITH UP TO 2 INCHES OF RAIN OVER NORTHERN ROCKWALL COUNTY. ALTHOUGH THE HEAVIEST RAIN IS MOVING WEST OF THE WARNING AREA...THE POTENTIAL FOR RUNOFF AND FLOODING IS HIGH. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TURN AROUND...DONT DROWN. LAT...LON 3285 9649 3285 9631 3310 9631 3309 9653 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:30 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Aug 4, 3:30 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT THU AUG 4 2005 .DISCUSSION... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MEANDER AROUND AND THROW OUT OUTFLOW BOUNDARIES AND PRODUCE LOCALLY HEAVY RAIN THROUGH SUNSET. WILL INCLUDE WORDING IN THE ZONES FOR EARLY EVENING POP NUMBERS WHICH ARE BEFORE 7 PM...BECAUSE AFTER SUNSET WE SHOULD SEE CONVECTION DISSIPATE. GFS WHICH HAD A DRY FORECAST FOR TODAY DEVELOPS LOTS OF NOCTURNAL CONVECTION BECAUSE IT THINKS THE ATMOSPHERE WAS NOT WORKED OVER DURING THE AFTERNOON HOURS. THIS SOLUTION IS DISCARDED AND WILL CARRY 20 PERCENT TONIGHT INLINE WITH MOS NUMBERS FROM MET/FWC. EXPECT A REPEAT OF SCATTERED AFTERNOON CONVECTION TOMORROW AS AIRMASS WILL CONTINUE TO REMAIN MOIST AND UNSTABLE. COLD FRONT WHICH IS NOW MOVING INTO OKLAHOMA WILL UNDERGO RAPID FRONTALYSIS AND PROVIDE MERELY A WINDSHIFT FOR THE NRN CWA TOMORROW. TEMPS WILL BE SLIGHTLY COOLER FROM INCREASED CLOUDS AND A MORE EASTERLY LOW LEVEL FETCH. UPPER LEVEL LOW DEVELOPS NEAR NEW ORLEANS ON SATURDAY AND THE WESTERN SIDE WILL BE PLAGUED WITH SUBSIDENCE AS IS TYPICALLY THE CASE. THIS WILL DRY OUT THE ALL IMPORTANT 700-850 MB LAYER FOR TROPICAL AIRMASS CONVECTION ACROSS EAST TEXAS. SOME OF THIS DRIER AIR WILL MOVE INTO THE EASTERN ZONES AND HAVE SCALED BACK THE MENTION OF PRECIP SATURDAY. BY SUNDAY...INCREASING UPPER LEVEL DYNAMICS IN NW FLOW ALOFT IN THE FORM OF A PRONOUNCED SHORTWAVE TROUGH WILL BEGIN TO MOVE INTO THE REGION. ETA/GFS ARE IN MODEST AGREEMENT THAT CONVECTION WILL BECOME MORE WIDESPREAD AND AS MID LEVEL WIND FIELDS INCREASE THIS WILL PROVIDE MORE STORM MOTION AND ORGANIZATION. FEEL THAT CHANCE POPS ARE WARRANTED ON SUNDAY AND MONDAY. BY TUESDAY...850 FLOW VEERS TO THE WEST AND STRONG NEGATIVE THETA-E ADVECTION WILL SERVE TO PUT AN END TO OUR PRECIP CHANCES AND BUMP OUR TEMPS UP TO NEAR 100. UPPER LEVEL RIDGE DOES NOT REALLY BUILD INTO THE REGION...BUT SEE NO REASON TO INCLUDE POPS WED-THU AND THEREFORE TEMPS WILL BE SLIGHTLY ABOVE AVERAGE. TR/92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 75 96 75 98 / 20 30 20 20 WACO, TX 73 96 73 98 / 20 30 20 20 PARIS, TX 72 95 72 96 / 20 30 20 10 DENTON, TX 74 95 74 96 / 20 30 20 20 MCKINNEY, TX 74 95 74 96 / 20 30 20 20 DALLAS, TX 75 96 75 98 / 20 30 20 20 TERRELL, TX 73 96 74 98 / 20 30 20 10 CORSICANA, TX 73 96 74 98 / 20 30 20 10 TEMPLE, TX 73 96 73 98 / 30 30 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. &&
Hazardous weather outlook, Aug 4, 4:00 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT THU AUG 4 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH SUNSET. MAIN THREATS WILL BE WIND GUSTS TO 60 MPH...DIME SIZE HAIL...FREQUENT LIGHTNING AND LOCALIZED...TORRENTIAL RAINFALL IN EXCESS OF 2 INCHES OR MORE. OTHERWISE...THE MAJORITY OF STORMS WILL BE WEAKER AND PRODUCE WIND GUSTS TO 45 MPH...LOCALLY HEAVY RAINFALL OF 1 INCH...CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FRIDAY THROUGH MONDAY FOR ALL OF NORTH TEXAS. THE MAIN THREATS ASSOCIATED WITH THIS ACTIVITY WILL BE GUSTY WINDS...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH 8 PM. 92
In the hours before
Special weather statement, Aug 4, 4:03 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 403 PM CDT THU AUG 4 2005 TXZ105-107-122-123-042130- HOPKINS-HUNT-RAINS-VAN ZANDT- 403 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 403 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR SULPHUR SPRINGS...TO NEAR LONE OAK...TO 8 MILES WEST OF WILLS POINT. MOVMENT WAS SOUTHWEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CAMPBELL...CANTON...CUMBY... EAST TAWAKONI...EDGEWOOD...EMORY...FRUITVALE...GRAND SALINE...SULPHUR SPRINGS...VAN...WEST TAWAKONI...WILLS POINT AND LAKE TAWAKONI STATE PARK. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THESE STORMS APPROACH YOUR AREA...TAKE COVER INSIDE A STRONG BUILDING OR OTHER SAFE SHELTER. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 4:29 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 429 PM CDT THU AUG 4 2005 TXZ105-107-122-123-135-042200- HENDERSON-HOPKINS-HUNT-RAINS-VAN ZANDT- 429 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 429 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS FROM NEAR CELESTE...TO NEAR CUMBY...TO WILLS POINT...TO EDOM. MOVEMENT WAS SOUTHWEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ATHENS...BROWNSBORO... CAMPBELL...CANTON...COMMERCE...CUMBY...EAST TAWAKONI...EDGEWOOD... EDOM...EMORY...FRUITVALE...GRAND SALINE...GREENVILLE...QUINLAN... SULPHUR SPRINGS...VAN...WEST TAWAKONI...WILLS POINT AND LAKE TAWAKONI STATE PARK. VERY HEAVY RAIN...WIND GUSTS TO 40 MPH...AND FREQUENT LIGHTNING ARE LIKELY WITH THE STORMS. MOVE TO A SAFE SHELTER IF THESE STORMS APPROACH YOUR AREA. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 4:36 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 436 PM CDT THU AUG 4 2005 TXZ095-042200- LAMAR- 436 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF BLOSSOM...OR 9 MILES EAST OF PARIS...MOVING WEST AT 10 MPH. OTHER THUNDERSTORMS WERE JUST WEST OF ARTHUR CITY AND 12 MILES NORTH OF DETROIT. CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...PARIS... PATTONVILLE AND POWDERLY. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE STORMS. IF THESE STORMS APPROACH YOUR AREA...MOVE INSIDE A STURDY BUILDING. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 4:50 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 450 PM CDT THU AUG 4 2005 TXZ121-042245- KAUFMAN- 450 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 450 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES WEST OF LAKE TAWAKONI STATE PARK...OR 9 MILES NORTHWEST OF WILLS POINT...MOVING WEST AT 15 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE KAUFMAN AND TERRELL. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. CLOUD TO GROUND LIGHTNING WILL ALSO BE A THREAT. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A PLACE OF SAFETY AS THE STORM APPROACHES. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 4:54 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 454 PM CDT THU AUG 4 2005 TXZ104-105-120-042300- COLLIN-HUNT-ROCKWALL- 454 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 454 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS FROM 6 MILES EAST OF CELESTE...TO 8 MILES EAST OF WYLIE...TO JUST EAST OF QUINLAN. MOVEMENT WAS WEST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CADDO MILLS... FARMERSVILLE...FATE...LOWRY CROSSING...PRINCETON...QUINLAN... ROCKWALL...ROYSE CITY AND WYLIE. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THE STORMS APPROACH YOUR AREA...MOVE INSIDE A STRONG BUILDING. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Aug 4, 5:08 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 508 PM CDT THU AUG 4 2005 TXZ095-042245- LAMAR- 508 PM CDT THU AUG 4 2005 ...SIGNIFICANT WEATHER UPDATE... AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES EAST OF SUMNER...OR 7 MILES NORTHWEST OF PARIS...MOVING WEST AT 10 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BROOKSTON...PARIS AND SUMNER. VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM. IF THE STORM APPROACHES YOUR AREA...TAKE COVER INSIDE A STRONG BUILDING. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:42 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 33 min |
| Aug 4, 12:47 PM CDT | Flash Flood Warning | FWD | Freestone, Limestone | 3 hr |
| Aug 4, 4:03 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 33 min |
| Aug 4, 4:13 PM CDT | Flash Flood Warning | FWD | Coryell | 2 hr |
| Aug 4, 4:59 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 46 min |
| Aug 4, 5:45 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Rockwall | 26 min |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.